Kansas, 2005

Tornadoes and Hail in Kansas, September 13, 2005

September 13, 2005 · NWS ICT · 40 events in 9 counties and zones

24 thunderstorm wind, 14 hail, 2 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Sep 13, 2:33 PM CST, 27 minutes earlier.

Area forecast discussion, Sep 13, 2:33 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
333 PM CDT TUE SEP 13 2005

.DISCUSSION...
MAIN FORECAST CONCERN IS POTENTIAL FOR SEVERE WEATHER THIS EVENING.

TONIGHT:
19Z SURFACE ANALYSIS DEPICTED A COMPLEX PATTERN WITH WEAK MESOLOW
OVER MCPHERSON COUNTY WITH A TRAILING WEAK SURFACE TROF AXIS
SOUTHWARD THROUGH EAST WICHITA TO NEAR PONCA CITY. AN OUTFLOW
BOUNDARY WAS DRAPED ACROSS SOUTHEAST KS AND THE FLINT HILLS. THE
COLD FRONT EXTENDS FROM THE SURFACE LOW THROUGH HUTCHINSON INTO FAR
NORTHWEST OKLAHOMA. SOUTHEAST OF THE COLD FRONT AND SURFACE TROF,
CAPE VALUES ON THE ORDER OF 3,000 TO 4,000 J/KG - SO EXTREMELY
UNSTABLE. DEEP LAYER SHEAR, MOSTLY RESULTING FROM SPEED SHEAR, IS ON
THE ORDER OF 35-45 KTS INTO THIS EVENING. LIMITING FACTOR FOR SEVERE
CONVECTIVE DEVELOPMENT THUS FAR HAS BEEN WEAK CONVERGENCE. HOWEVER,
A 105 KT UPPER SPEED MAX IS NOSING OUT OF THE SOUTHERN ROCKIES INTO
SOUTHERN KS WITH A STRONGLY DIFFLUENT PATTERN OVER EASTERN KS INTO
THIS EVENING. THIS WILL LIKELY PROVIDE LARGE SCALE ASCENT, IN
CONJUNCTION WITH THE SURFACE BOUNDARIES TO PROMOTE SCATTERED
STRONG-SEVERE THUNDERSTORMS INTO THIS EVENING. MAIN THREATS EXPECTED
ARE LARGE HAIL AND DAMAGING WINDS, ALTHOUGH AN ISOLATED TORNADO CANNOT
BE RULED OUT FOR ANY STORM TRAVELING ALONG AN OUTFLOW BOUNDARY. BY
12Z WEDNESDAY, COLD FRONT SHOULD EXTEND FROM EXTREME NORTHERN
OKLAHOMA ACROSS EXTREME SOUTHEAST KS. THE GFS AND ESPECIALLY NAM,
SHOW ISENTROPIC LIFT DEVELOPING OVER WESTERN AND CENTRAL KS LATE
TONIGHT, SO ALSO CARRYING LOW POPS WELL NORTH OF FRONT IN CENTRAL KS.

WEDNESDAY-THURSDAY:
850 FRONT WILL REMAIN STALLED NEAR THE KS/OK BORDER. CHANCES OF
SHOWERS/T-STORMS WILL CONTINUE OVER SOUTHERN KS WEDNESDAY. CLOUDS,
PRECIPITATION, AND EASTERLY WINDS WILL KEEP HIGHS DOWN IN LOWER 70S,
SO IT SHOULD FEEL MUCH COOLER. NEXT SOUTHERN STREAM SHORTWAVE WILL
LIFT OUT ACROSS KS/OK WEDNESDAY NIGHT INTO THURSDAY. NAM AND GFS
SHOW COUPLED UPPER JET STRUCTURE ACROSS NORTHERN OKLAHOMA INTO
SOUTHERN MISSOURI AND NORTHWEST ARKANSAS. SO WOULD EXPECT HEAVY
RAINFALL POTENTIAL JUST SOUTHEAST OF SOUTHEAST KS. THIS COULD CHANGE
WITH LATER MODEL RUNS, SO WILL CONTINUE TO WATCH. NEVETHELESS, HIGH
CHANCE POPS FOR SOUTHEAST KS LOOK WARRANTED.

THURSDAY NIGHT-FRIDAY NIGHT:
WARM AIR ADVECTION/ISENTROPIC LIFT PATTERN WILL DEVELOP ACROSS THE
KANSAS REGION AHEAD OF AN UPPER TROF DIGGING INTO THE GREAT BASIN.
STRONGEST MOISTURE TRANSPORT/ISENTROPIC LIFT SIGNAL IS FOR FRIDAY
NIGHT PER 12Z GFS. THEREFORE CURRENT SLIGHT CHANCE POPS LOOK GOOD
FOR FRIDAY NIGHT WITH ELEVATED CONVECTION POSSIBLE.

SATURDAY-TUESDAY:
UPPER TROF OVER THE SOUTHWEST WILL LIFT OUT ACROSS THE NORTHERN AND
CENTRAL PLAINS LATE SATURDAY THROUGH SUNDAY EVENING. THE 12Z GFS AND
00Z ECMWF HAVE THE ASSOCIATED COLD FRONT PUSHING SOUTHWARD AND
STALLING IN CENTRAL/SOUTH CENTRAL KS SUNDAY NIGHT INTO MONDAY. THIS
LOOKS TO BE THE NEXT CHANCE OF THUNDERSTORMS IN OUR AREA. THESE
MODELS THEN SHOW ANOTHER UPPER TROF DIGGING INTO THE NORTHERN
ROCKIES FROM SOUTHWEST CANADA BY 00Z TUESDAY. THIS MAY ALLOW THE
FRONT TO TEMPORARILY LIFT NORTHWARD ON TUESDAY, BEFORE THE FRONT
COMES BACK DOWN INTO OUR AREA PERHAPS TUESDAY NIGHT. THAT WILL BE
SOMETHING TO WATCH FOR IN LATER MODEL RUNS. THERMAL PATTERN AND
SOUTHERLY FLOW FAVORS ABOVE NORMAL TEMPERATURES OVER THE WEEKEND
AHEAD OF THE STALLING COLD FRONT, AND WILL THEN MAINTAIN NEAR NORMAL
TEMPERATURES MONDAY-TUESDAY.

CARUSO

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    62  73  60  81 /  40  60  40  20
HUTCHINSON      59  72  59  81 /  30  40  30  10
NEWTON          62  72  59  81 /  40  40  30  20
ELDORADO        62  72  60  81 /  40  50  40  20
WINFIELD-KWLD   63  73  61  81 /  70  60  50  30
RUSSELL         54  73  55  81 /  20  20  20  10
GREAT BEND      55  72  57  81 /  30  30  20  10
SALINA          58  73  57  81 /  20  30  20  10
MCPHERSON       58  73  58  81 /  30  30  30  10
COFFEYVILLE     64  76  62  81 /  80  60  70  50
CHANUTE         63  76  60  80 /  70  60  60  30
IOLA            63  75  59  80 /  60  50  50  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 13, 4:29 AM CST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
529 AM CDT TUE SEP 13 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-141200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
529 AM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING OVER THE ENTIRE
FORECAST AREA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

ADDITIONAL THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
ALONG A COLD FRONT THAT WILL AFFECT LOCATIONS GENERALLY ALONG AND
EAST OF THE KANSAS TURNPIKE. THE STORMS THAT DEVELOP THIS AFTERNOON
AND EARLY EVENING WILL HAVE THE POTENTIAL TO BE SEVERE WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREAT. EVEN THOUGH THE CHANCE IS
REMOTE, A TORNADO OR TWO CANT BE RULED OUT, ESPECIALLY IF A STORM
CAN ANCHOR ITSELF ON THE COLD FRONT.

THUNDERSTORMS ARE EXPECTED TO PERSIST INTO THE OVERNIGHT HOURS
ACROSS MUCH OF THE AREA. SOUTH CENTRAL AND SOUTHEAST KANSAS WILL
HAVE THE GREATEST POTENTIAL TO SEE THE MORE WIDESPREAD ACTIVITY.
EVEN THOUGH THE SEVERE THREAT WILL DIMINISH AFTER DARK, ONE CANT
RULE OUT A FEW STORMS PRODUCING LARGE HAIL AND SEVERE WINDS. IN
ADDITION, ANY STORM ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS WILL
HAVE THE POTENTIAL TO PRODUCE ABUNDANT RAINFALL WHICH MAY CAUSE SOME
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT
OVER MUCH OF THE AREA WITH THE THREAT SHIFTING TO SOUTH CENTRAL AND
SOUTHEAST KANSAS FOR THURSDAY AND THURSDAY NIGHT. THESE STORMS ARE
NOT EXPECTED TO BE SEVERE BUT MAY BRING SOME LOCALIZED FLOODING.

THUNDERSTORMS WILL ALSO BE POSSIBLE FRIDAY NIGHT, SUNDAY NIGHT AND
MONDAY. AT THIS TIME IT IS TOO EARLY OUT TO SPECULATE ON THE
SEVERITY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON AND EVENING
FOR LOCATIONS ALONG AND EAST OF THE KANSAS TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

LAWSON

In the hours before

Special weather statement, Sep 13, 2:03 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
303 PM CDT TUE SEP 13 2005

KSZ052>053-068>072-082>083-091>096-098>100-140300-
ALLEN KS-BUTLER KS-CHASE KS-CHAUTAUQUA KS-COWLEY KS-
ELK KS-GREENWOOD KS-HARPER KS-HARVEY KS-KINGMAN KS-
LABETTE KS-MARION KS-MONTGOMERY KS-NEOSHO KS-
SEDGWICK KS-SUMNER KS-WILSON KS-WOODSON KS-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
784 IN EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 18 COUNTIES

IN CENTRAL KANSAS

CHASE                 MARION

IN SOUTH CENTRAL KANSAS

BUTLER                COWLEY                HARPER
HARVEY                KINGMAN               SEDGWICK
SUMNER

IN SOUTHEAST KANSAS

ALLEN                 CHAUTAUQUA            ELK
GREENWOOD             LABETTE               MONTGOMERY
NEOSHO                WILSON                WOODSON

THIS INCLUDES THE CITIES OF...ANTHONY...ARKANSAS CITY...AUGUSTA...
CHANUTE...COFFEYVILLE...COTTONWOOD FALLS...EL DORADO...EUREKA...
FREDONIA...HARPER...HILLSBORO...HOWARD...INDEPENDENCE...IOLA...
KINGMAN...MARION...NEWTON...PARSONS...SEDAN...WELLINGTON...
WICHITA...WINFIELD AND YATES CENTER.
Special weather statement, Sep 13, 2:26 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
326 PM CDT TUE SEP 13 2005

KSZ096-132100-
NEOSHO-
326 PM CDT TUE SEP 13 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NEOSHO COUNTY...

AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR THAYER...OR 15 MILES SOUTH OF CHANUTE...AND
MOVING NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN

The radar

The Tulsa radar (KINX), 157 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

24 thunderstorm wind, 14 hail, 2 tornado. Local standard time, as filed.

Hail, Neosho

When
September 13, 3:00 PM CST
Where
Neosho County, Erie
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.567, -95.250

Hail, Neosho

When
September 13, 3:01 PM CST
Where
Neosho County, Erie
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.567, -95.250

Hail, Neosho

When
September 13, 3:03 PM CST
Where
Neosho County, Erie
Measured
2.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.567, -95.250

Damage?

Hail, Neosho

When
September 13, 3:07 PM CST
Where
Neosho County, Stark
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.683, -95.150

Hail, Butler

When
September 13, 4:25 PM CST
Where
Butler County, Latham
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.533, -96.650

Hail, Allen

When
September 13, 4:44 PM CST
Where
Allen County, Humboldt
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.817, -95.433

Hail, Allen

When
September 13, 4:46 PM CST
Where
Allen County, Humboldt
Measured
4.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.817, -95.433

Damage?

Hail, Neosho

When
September 13, 5:22 PM CST
Where
Neosho County, Thayer
Measured
2.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.483, -95.483

Damage?

Tornado, Neosho

When
September 13, 5:22 PM CST
Where
Neosho County, Thayer
Rating
F0
Path length
0.5 mi
Path width
55 yd
Reported by
TRAINED SPOTTER
Coordinates
37.483, -95.483

No damage reported.

Hail, Neosho

When
September 13, 5:24 PM CST
Where
Neosho County, Galesburg
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.467, -95.350

Tornado, Elk

When
September 13, 5:38 PM CST
Where
Elk County, 2 mi N of Longton
Rating
F0
Path length
0.5 mi
Path width
55 yd
Reported by
TRAINED SPOTTER
Coordinates
37.417, -96.083

No damage reported.

Hail, Elk

When
September 13, 5:56 PM CST
Where
Elk County, 1 mi S of Grenola
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.333, -96.450

Thunderstorm Wind, Montgomery

When
September 13, 6:13 PM CST
Where
Montgomery County, 3 mi NNE of Elk City
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.317, -95.900

Thunderstorm Wind, Chautauqua

When
September 13, 6:30 PM CST
Where
Chautauqua County, 10 mi ENE of Cedar Vale
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.150, -96.333

Hail, Wilson

When
September 13, 6:35 PM CST
Where
Wilson County, Neodesha
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.433, -95.683

Thunderstorm Wind, Wilson

When
September 13, 6:35 PM CST
Where
Wilson County, Neodesha
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.433, -95.683

Thunderstorm Wind, Chautauqua

When
September 13, 6:40 PM CST
Where
Chautauqua County, 9 mi NW of Sedan
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.233, -96.300

Thunderstorm Wind, Montgomery

When
September 13, 6:45 PM CST
Where
Montgomery County, Independence
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.233, -95.717

Thunderstorm Wind, Chautauqua

When
September 13, 6:47 PM CST
Where
Chautauqua County, Sedan
Measured
56 kt (64 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.133, -96.183

Unspecified damage.

Thunderstorm Wind, Chautauqua

When
September 13, 6:50 PM CST
Where
Chautauqua County, 7 mi E of Cedar Vale
Measured
56 kt (64 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.100, -96.367

Thunderstorm Wind, Elk

When
September 13, 6:52 PM CST
Where
Elk County, Elk Falls
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.367, -96.183

Thunderstorm Wind, Labette

When
September 13, 6:52 PM CST
Where
Labette County, 10 mi W of Parsons
Measured
63 kt (72 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
37.350, -95.450

No damage reported.

Thunderstorm Wind, Chautauqua

When
September 13, 6:55 PM CST
Where
Chautauqua County, 1 mi S of Cedar Vale
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.083, -96.500

Thunderstorm Wind, Neosho

When
September 13, 6:55 PM CST
Where
Neosho County, 3 mi S of Thayer
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.433, -95.483

Thunderstorm Wind, Labette

When
September 13, 7:20 PM CST
Where
Labette County, Mound Vly
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.200, -95.417

No damage reported.

Hail, Chautauqua

When
September 13, 7:25 PM CST
Where
Chautauqua County, 7 mi E of Cedar Vale
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.100, -96.367

Thunderstorm Wind, Chautauqua

When
September 13, 7:25 PM CST
Where
Chautauqua County, 7 mi E of Cedar Vale
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.100, -96.367

Thunderstorm Wind, Chautauqua

When
September 13, 7:30 PM CST
Where
Chautauqua County, 10 mi NE of Cloverdale
Measured
56 kt (64 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.333, -96.383

Unspecified damage.

Hail, Chautauqua

When
September 13, 7:30 PM CST
Where
Chautauqua County, 7 mi E of Cedar Vale
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.100, -96.367

Thunderstorm Wind, Labette

When
September 13, 7:35 PM CST
Where
Labette County, Mound Vly
Measured
56 kt (64 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.200, -95.417

Unspecified damage.

Hail, Chautauqua

When
September 13, 7:44 PM CST
Where
Chautauqua County, Sedan
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.133, -96.183

Thunderstorm Wind, Labette

When
September 13, 7:45 PM CST
Where
Labette County, Oswego
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.167, -95.100

Thunderstorm Wind, Chautauqua

When
September 13, 7:47 PM CST
Where
Chautauqua County, 2 mi SE of Cedar Vale
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.083, -96.467

Thunderstorm Wind, Cowley

When
September 13, 7:53 PM CST
Where
Cowley County, 3 mi S of Hooser
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.083, -96.633

Thunderstorm Wind, Chautauqua

When
September 13, 8:23 PM CST
Where
Chautauqua County, Chautauqua
Measured
65 kt (75 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.017, -96.183

No damage reported.

Thunderstorm Wind, Labette

When
September 13, 8:30 PM CST
Where
Labette County, 2 mi ENE of Edna
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.067, -95.333

Two hay bales blown into ditch with two other bales blown against fence. Also, downed 2-foot diameter limbs. (Delayed report - time approximated.)

Thunderstorm Wind, Chautauqua

When
September 13, 8:42 PM CST
Where
Chautauqua County, 6 mi S of Sedan
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.050, -96.183

Thunderstorm Wind, Chautauqua

When
September 13, 8:45 PM CST
Where
Chautauqua County, 8 mi W of Sedan
Measured
56 kt (64 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.133, -96.333

Unspecified damage.

Thunderstorm Wind, Montgomery

When
September 13, 8:56 PM CST
Where
Montgomery County, Havana
Measured
56 kt (64 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.100, -95.950

Unspecified damage.

Thunderstorm Wind, Labette

When
September 13, 9:02 PM CST
Where
Labette County, Chetopa
Measured
59 kt (68 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
37.033, -95.083

No damage reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyThe tornado archive for Kansas, 2005Warnings in Kansas, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475499, 5475500, 5475501, 5475502, 5475503, 5475504, 5475505, 5475506, 5475557, 5475558, 5475559, 5475560, 5475561, 5475562, 5475986, 5475987, 5475988, 5475989, 5475990, 5475991, 5475992, 5475993, 5475994, 5475995, 5475996, 5475997, 5475998, 5475999, 5476000, 5476001, 5476002, 5476003, 5476004, 5476005, 5476006, 5475498, 5476007, 5476008, 5476062, 5476063.